Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Significant CD4 Increase?!
Jan 13, 2013

Hello, I have been on HAART therapy since around November of 2008 and my CD4 has been consistently between 350 and 556. I have my lab work done every 6 months now and my last CD4 of 520, % 35 and VL undetectable was in July of 2012. I had my bloodwork done this week and my CD4 is now 764, percentage is still 35% and i'm assuming my VL is still undetectable (because it has been since 2009: VL won't be available until next week). I have been taking a multivitamin (Alive for Men) every night for about 2 months now. Could this multivitamin be a factor in this increase? Is this type of increase "significant," "normal," or "typical" when someone has not had this type of increase in 3 years? I would greatly appreciate your feedback.

Thank you :)

Response from Dr. Holodniy

Given that the percentage hasn't changed, it is unlikely to be a clinically significant or persistent increase. I am not sure whether the vitamins are playing any role here. The CD4 count can vary by time of day, after immunizations, stress, other ongoing medical conditions, different labs among other things. The CD4 percent tends to be a much more stable number over time.



Previous
Whether or not to get second opinion
Next
high cd4 and cd8

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement